Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

August 13, 2021Hidalgo County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 13, 2021, 3:33 PM CDT for Hidalgo County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Aug 13, 2021, 4:15 PM CDT
In force
42 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
30

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2518 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS84 KBRO 132033
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
333 PM CDT Fri Aug 13 2021
 
TXZ251-254-353-132115-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
333 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southwestern Kenedy,
northeastern Hidalgo and northwestern Willacy Counties through 415 PM
CDT...

At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yturria to Lasara Elementary School.
Movement was northwest at 5 mph.

HAZARD...Wind Gusts from 20 to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lasara, Hargill, Yturria, Lasara Elementary School, Red Gate, 
Hargill Elementary, Edinburg South Texas International Airport, 
Hargill Reservoir and Ranchette Estates.

This includes the following highways...
 US Highway 77 between mile markers 754 and 762.
 US Highway 281 between mile markers 760 and 764.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2662 9772 2640 9785 2640 9786 2643 9786
      2643 9791 2645 9799 2644 9799 2645 9806
      2644 9806 2644 9807 2646 9818 2679 9796
TIME...MOT...LOC 2032Z 113DEG 6KT 2659 9783 2646 9791 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

60/SPEECE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:33 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 13, 2:33 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Brownsville TX
233 PM CDT Fri Aug 13 2021

.SHORT TERM (Now through Saturday night): Isolated convection
continues to develop and move westward across eastern portions of
the CWA this afternoon as the seabreeze front continues to move
inland across deep south Texas. A weak 500mb low/inverted trough is
expected to develop across the northwest Gulf of Mexico tonight with
a 500mb high anchored across central Texas. Tomorrow will likely be
a repeat of today as the seabreeze front will be a focus for
isolated to scattered showers and isolated thunderstorms to develop
across the coastal sections of deep south Texas early Sat afternoon
and continue to develop and move westward during the rest of the
afternoon. Temperatures will continue to be near normal tonight
through Sat night.

.LONG TERM (Sunday through Friday): A 500mb trough builds south
Sunday into Monday as TC Fred works inland from the eastern Gulf
of Mexico. The subtropical ridge returns across the Gulf mid to
late next week with warmer and drier conditions across Deep South
Texas. Overall, with a general weakness aloft, light easterly
flow, and abundant moisture, will likely see persistent nocturnal
streamer showers and isolated thunderstorms offshore to early
afternoon seabreeze showers and thunderstorms, generally east of
I69C into Monday. As high pressure builds mid to late next week
week, rain chances diminish.

Temperatures remain relatively persistent in the mid to upper 90s
east and triple digits west, gradually warming a degree or two
each day later into the week with less cloud cover or rainfall.
Heat Index values will top 105 to 110 most afternoons, with near
Heat Advisory criteria possible Wednesday through Friday.

&&

.MARINE (Now through Saturday night): Seas were near 2 feet with
south to southeast winds near 4 knots at buoy020 at 140 pm this
afternoon. Light southeast winds will prevail across the coastal
waters tonight with surface high pressure across the northern Gulf
of Mexico. The pressure gradient will remain weak across the western
Gulf of Mexico Saturday. Light east to southeast winds will prevail
across the western Gulf of Mexico as high pressure prevails across
the western Gulf. Isolated to scattered showers and isolated
thunderstorms will develop across the coastal waters tonight through
Sat night.

Sunday through Friday: Generally favorable marine conditions
continue through most of the long term period, with light onshore
flow, low seas, and gradually building high pressure. Swell across
the Gulf from TC Fred may arrive Tuesday into Wednesday. Isolated
thunderstorms are possible across offshore waters into mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  91  77  91 /  10  20  10  20
BROWNSVILLE          79  95  78  94 /  10  30  10  30
HARLINGEN            77  96  76  94 /   0  20  10  20
MCALLEN              77  97  76  96 /   0  20  10  20
RIO GRANDE CITY      76 100  76 100 /   0  10  10  20
SOUTH PADRE ISLAND   81  87  80  87 /  10  20  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

61-Castillo...Short Term/Aviation
56-Hallman...Long Term
Hazardous weather outlook, Aug 13, 3:43 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
343 AM CDT Fri Aug 13 2021

TXZ248>257-351-353-140845-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
343 AM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Heat index values across Deep South Texas will top out between
105 and 110 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat index values will top out between 105 and 110 degrees during
the afternoon hours each day Saturday through Thursday. Heat
advisories may be needed Tuesday through Thursday mainly across
Starr County.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-140845-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
343 AM CDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 13, 3:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
333 PM CDT Fri Aug 13 2021

TXZ251-254-353-132115-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
333 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southwestern Kenedy,
northeastern Hidalgo and northwestern Willacy Counties through 415 PM
CDT...

At 332 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yturria to Lasara Elementary School.
Movement was northwest at 5 mph.

HAZARD...Wind Gusts from 20 to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lasara, Hargill, Yturria, Lasara Elementary School, Red Gate,
Hargill Elementary, Edinburg South Texas International Airport,
Hargill Reservoir and Ranchette Estates.

This includes the following highways...
 US Highway 77 between mile markers 754 and 762.
 US Highway 281 between mile markers 760 and 764.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2662 9772 2640 9785 2640 9786 2643 9786
      2643 9791 2645 9799 2644 9799 2645 9806
      2644 9806 2644 9807 2646 9818 2679 9796
TIME...MOT...LOC 2032Z 113DEG 6KT 2659 9783 2646 9791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:53 PM CDTAreal Flood AdvisoryBROWillacy112 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.